Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 11:33 PM CDT for McCulloch County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 11:33 PM CDT (04:33 UTC)
- Expired
- Oct 14, 2012, 12:15 AM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 12:10 AM CDT | TSTM WND GST 60 | 1 S Brady, TX | 4 INCH DIAMETER LIMBS DOWN SOUTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2651 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
900 WUUS54 KSJT 140433 SVRSJT TXC307-140515- /O.NEW.KSJT.SV.W.0180.121014T0433Z-121014T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1133 PM CDT SAT OCT 13 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1215 AM CDT * AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES WEST OF BRADY LAKE...OR 10 MILES WEST OF BRADY...MOVING EAST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY LAKE BY 1140 PM CDT... BRADY BY 1150 PM CDT... VOCA BY 1210 AM CDT... LAT...LON 3100 9960 3123 9960 3122 9915 3096 9914 TIME...MOT...LOC 0433Z 278DEG 24KT 3110 9946 $$ JOHNSON
1 follow-up statement
500 WWUS54 KSJT 140448 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1148 PM CDT SAT OCT 13 2012 TXC307-140515- /O.CON.KSJT.SV.W.0180.000000T0000Z-121014T0515Z/ MCCULLOCH TX- 1148 PM CDT SAT OCT 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN MCCULLOCH COUNTY... AT 1148 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR BRADY... MOVING EAST AT 30 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... VOCA BY 1210 AM CDT... LAT...LON 3100 9960 3123 9960 3122 9915 3096 9914 TIME...MOT...LOC 0448Z 278DEG 24KT 3108 9934 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:06 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 13, 11:06 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1106 PM CDT SAT OCT 13 2012 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... EARLIER SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED. SOME LINGERING THUNDERSTORMS AND SHOWERS ARE MOVING EAST THROUGH SOUTHEAST TOM GREEN COUNTY AND CONCHO COUNTY AND A FEW ISOLATED SHOWERS ARE DEVELOPING IN SAN SABA COUNTY TONIGHT. CLEARING SKIES AND VFR CONDITIONS WILL RETURN TO THE FORECAST AREA BEHIND A FRONT. CURRENTLY THIS FRONT IS MOVING TOWARD THE SOUTHEAST ...HAS PASSED ABILENE AND SHOULD BE PASSING SAN ANGELO WITHIN THE NEXT HOUR OR SO. GUSTY SOUTH WINDS OF 15 TO 20 KT SOUTH OF THE FRONT WILL SHIFT TO NORTHWEST WINDS OF 10 TO 15 KT NORTH OF THE FRONT...THEN SLOWLY SHIFT TO NORTHEASTERLY WINDS OF 10 KT OR LESS BY TOMORROW NIGHT. THE FRONT IS EXPECTED TO SLOW AS IT MOVES INTO EXTREME SOUTHEAST COUNTIES...SAN SABA...SUTTON...KIMBLE AND MASON. A FEW SHOWERS COULD FLARE IN THESE COUNTIES THROUGH THE NEXT 12 HOURS BEFORE THE FRONT MOVES COMPLETELY EAST OF THE FORECAST AREA. BRADY AND JUNCTION AND POSSIBLY SONORA AIRPORTS COULD BE AFFECTED BY SHOWERS THROUGH TOMORROW MORNING. AIRCRAFT SHOULD EXPECT GUSTY WINDS NEAR ANY LINGERING SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 629 PM CDT SAT OCT 13 2012/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... PREV DISCUSSION... /ISSUED 239 PM CDT SAT OCT 13 2012/ SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 81 53 82 58 / 10 10 5 0 5 SAN ANGELO 55 83 52 82 55 / 30 10 5 5 10 JUNCTION 65 83 53 85 54 / 40 20 10 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 9:14 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 914 PM CDT SAT OCT 13 2012 TXZ072-073-077-168-140300- MENARD TX-SCHLEICHER TX-TOM GREEN TX-CONCHO TX- 914 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR MENARD...SCHLEICHER...TOM GREEN AND CONCHO COUNTIES... AT 910 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 17 MILES WEST OF LIVE OAK...OR ABOUT 18 MILES EAST OF CHRISTOVAL...MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LIVE OAK BY 935 PM CDT US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 945 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3118 9964 3096 9969 3105 10039 3127 10029 TIME...MOT...LOC 0214Z 277DEG 35KT 3110 10017
Special weather statement, Oct 13, 9:51 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 951 PM CDT SAT OCT 13 2012 TXZ073-154-168-140330- MCCULLOCH TX-MENARD TX-CONCHO TX- 951 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR MCCULLOCH...MENARD AND CONCHO COUNTIES... AT 947 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 16 MILES SOUTHWEST OF MELVIN...OR ABOUT 12 MILES NORTH OF MENARD...MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE AND MELVIN BY 1010 PM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 1020 PM CDT BRADY LAKE BY 1025 PM CDT BRADY BY 1030 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3118 9929 3095 9929 3101 9993 3122 9992 TIME...MOT...LOC 0251Z 274DEG 34KT 3109 9977
Special weather statement, Oct 13, 9:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT SAT OCT 13 2012
TXZ072-073-140345-
TOM GREEN TX-CONCHO TX-
954 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR TOM
GREEN AND CONCHO COUNTIES...
AT 952 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTH OF CHRISTOVAL...MOVING
EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VANCOURT BY 1035 PM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3141 10017 3135 10004 3109 10009 3111 10061
3135 10058
TIME...MOT...LOC 0254Z 277DEG 21KT 3124 10048Local storm report, Oct 13, 10:18 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1018 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 6 N STAMFORD 33.03N 99.80W
10/13/2012 HASKELL TX PUBLIC
ROOF DAMAGE TO HOME JUST WEST OF HIGHWAY 277. A LARGE
CATTLE TRAILER WAS ALSO MOVED APPROXIMATELY 30 YARDS.
&&
EVENT NUMBER SJT1200267
JOHNSONSpecial weather statement, Oct 13, 10:42 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1042 PM CDT SAT OCT 13 2012
TXZ073-168-140430-
MENARD TX-CONCHO TX-
1042 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR
MENARD AND CONCHO COUNTIES...
AT 1038 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF EDEN...OR ABOUT
20 MILES NORTHWEST OF MENARD...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LIVE OAK BY 1050 PM CDT
US-83 NEAR THE MENARD-CONCHO COUNTY LINE AND EDEN BY 1100 PM CDT
THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 1110 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3102 10011 3115 10012 3125 10011 3131 9960
3102 9960
TIME...MOT...LOC 0342Z 263DEG 27KT 3113 9999
JOHNSONSpecial weather statement, Oct 13, 11:26 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1126 PM CDT SAT OCT 13 2012
TXZ154-155-140515-
MCCULLOCH TX-SAN SABA TX-
1126 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT FOR
MCCULLOCH AND SAN SABA COUNTIES...
AT 1121 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTH OF MELVIN...OR ABOUT 13
MILES WEST OF BRADY...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 1130 PM CDT
BRADY LAKE BY 1140 PM CDT
BRADY BY 1145 PM CDT
ROCHELLE BY MIDNIGHT CDT
VOCA BY 1205 AM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3092 9903 3092 9909 3094 9910 3094 9940
3097 9960 3125 9960 3122 9897
TIME...MOT...LOC 0426Z 273DEG 27KT 3112 9951
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:04 PM CDT | Special Weather Statement | SJT | Callahan | 41 min |
| Oct 13, 7:08 PM CDT | Tornado Warning | SJT | Schleicher | 37 min |
| Oct 13, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 30 min |
| Oct 13, 7:30 PM CDT | Tornado Warning | SJT | Schleicher | 30 min |
| Oct 13, 7:55 PM CDT | Tornado Warning | SJT | Schleicher | 17 min |
| Oct 13, 8:00 PM CDT | Special Weather Statement | SJT | Irion | 45 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 33 min |
| Oct 13, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 38 min |
| Oct 13, 8:41 PM CDT | Special Weather Statement | SJT | Menard | 34 min |
| Oct 13, 8:42 PM CDT | Special Weather Statement | SJT | Runnels | 33 min |
| Oct 13, 8:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 25 min |
| Oct 13, 9:14 PM CDT | Special Weather Statement | SJT | Concho | 46 min |
| Oct 13, 9:51 PM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Oct 13, 9:54 PM CDT | Special Weather Statement | SJT | Tom Green | 51 min |
| Oct 13, 10:42 PM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Oct 13, 11:26 PM CDT | Special Weather Statement | SJT | McCulloch | 49 min |
| Oct 14, 12:17 AM CDT | Special Weather Statement | SJT | San Saba | 28 min |
| Oct 14, 12:21 AM CDT | Special Weather Statement | SJT | Menard | 54 min |
| Oct 14, 12:37 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.